MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-6-100-ptx device of lot number c1579538 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11 july 2019.On evaluation of the device a kink was observed on the outer sheath 61.0 cm from the strain relief and the outer sheath was twisted at the strain relief.The device could not be flushed and the stent could not be deployed.The handle of the device was opened during the lab evaluation and the retraction wire had separated from the stent retraction sheath (srs).Document review: prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number c1579538 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1579538.There is no evidence to suggest that the customer did not follow the instructions for use.However the ifu states the following; ¿precautions if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.¿ image review ¿ n/a.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that a difficult patient anatomy caused and/or contributed to resistance during advancement resulting in the formation of a kink on the outer sheath which may have contributed to increased resistance during advancement and/or attempted deployment.It is possible that the kink, along with high resistance may have resulted in separation of the retraction wire from the stent retraction sheath (srs) resulting in the inability for the user to deploy the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
"the delivery system evidently did not track well down the vessel (which was pre-dilated) and the stent would not deploy.After the problem, they ballooned the vessel.After ballooning, they decided a stent was not necessary.".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8811617
Report Number3001845648-2019-00343
Device Sequence Number2754958
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)201004(10)C1579538
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1579538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR